MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 18"(45CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 18"(45CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EP8714H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The patient has a retained needle in the abdomen.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the needle break during the initial procedure? did the needle pull off the thread during the initial procedure? is the whole needle retained in the patient¿s abdomen? or is a piece of a broken needle retained in the patient¿s abdomen? what was the size of the needle used? is more than half the needle retained in the patient? what is the size of the broken needle fragment? where is the needle retained; in what structure? are there plans to remove the retained needle/needle piece? what instruments were used to grasp the needle during the initial procedure? where was the needle grasped during use? were there any patient consequences due to the retained needle? are there plans for removal of any remaining needle fragments? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? please describe any medical/surgical intervention required for this retained needle event including dates and results.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to the broken needle/pull off event? what is the patient's current status? lot number for the prolene suture? if applicable, will product be returned? if so, please provide the return date and tracking information.Surgeon¿s name?.

Brand Name
PROLENE SUTURE 18"(45CM) 6-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16233491
Report Number2210968-2023-00478
Device Sequence Number15196643
Product Code GAW
UDI-Device Identifier10705031231245
UDI-Public10705031231245
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEP8714H
Device Catalogue NumberEP8714H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Initial Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown